Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 90, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 16, 2007, 9:19 PM CDT for Hidalgo County, Texas. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 16, 2007, 9:19 PM CDT (02:19 UTC)
- Expired
- Jul 16, 2007, 10:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 9:52 PM CDT | FLOOD | 10 N Edinburg, TX | HIDALGO COUNTY SHERIFFS OFFICE REPORTS FLOOD WATER UP TO HOODS OF CARS ON HIGHWAY 281 NORTH OF FM 490. |
| Jul 16, 9:52 PM CDT | FLOOD | 5 Ne Edinburg, TX | HIDALGO COUNTY SHERIFFS OFFICE REPORTS FLOOD WATER ON FM 2812 1/4 MILE EAST OF DOOLITTLE ROAD. DEPTH UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 2.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3049 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 170221 FFWBRO TXC215-170315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 919 PM CDT MON JUL 16 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...SAN MANUEL...SAN JUAN...PHARR... MISSION...MCALLEN...HIDALGO...EDINBURG...ALAMO... * UNTIL 1015 PM CDT * AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * OTHER LOCATIONS IN THE WARNING AREA INCLUDE DONNA...HIDALGO... PALMVIEW...AND MCCOOK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2601 9838 2600 9807 2678 9806 2678 9838 $$ TOMASELLI
1 follow-up statement
000 WGUS74 KBRO 170245 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 943 PM CDT MON JUL 16 2007 TXC215-170315- HIDALGO TX- 943 PM CDT MON JUL 16 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR CENTRAL HIDALGO COUNTY... AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING AREA INCLUDE SAN MANUEL...SAN JUAN...PHARR ...MISSION...MCALLEN...HIDALGO...EDINBURG...ALAMO...DONNA...PALMVIEW ...AND MCCOOK. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2601 9838 2600 9807 2678 9806 2678 9838 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 8:26 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 16, 8:26 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 826 PM CDT MON JUL 16 2007 .DISCUSSION...CONVECTION CONTINUES TO INITIATE THIS EVENING OVER WRN ZONES AS UPPER LEVEL LOW PROVIDES SUFFICIENT INSTABILITY/LIFT SO WILL MAINTAIN LOW END CHC POPS OVERNIGHT. SLOW STORM MTN CREATES POTENTIAL FOR FLASH FLOODING AND A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR ENTIRE CWA. SHORT WAVE EVIDENT ON SATELLITE IMAGERY CURRENTLY MVG INTO S CTL TX THIS EVENING WILL APPROACH CWA AROUND SUNRISE TUE AND LIKELY POPS IN FCST TUE REMAIN WARRANTED. RAIN CHANCES WILL LOWER BY THIS WEEKEND AS UPPER LEVEL LOW SHIFTS FURTHER INLAND. CURRENT FCST ON TRACK WITH NO UPDATES PLANNED THIS EVENING. && .MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 14 KNOTS GUSTING TO NEAR 16 KNOTS WITH SEAS SLIGHTLY UNDER 5 FEET WITH A PERIOD OF 6 SECONDS AT 19 CDT/24 UTC. MODERATE WINDS AND SEAS WILL CONTINUE TO PREVAIL ALONG THE LOWER TEXAS COAST THROUGH THE NEXT SEVERAL DAYS. A LOW PRESSURE SYSTEM IN THE MIDDLE LAYERS OF THE ATMOSPHERE WILL LIKELY PRODUCE SOME SHOWERS AND THUNDERSTORMS OVER THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS DURING THE FORECAST PERIOD. && .AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE THE MAIN AVIATION HAZARD THROUGH THE NEXT 24 HOURS. HOWEVER...EXPECT VFR CONDITIONS WITH LIGHT TO MODERATE WINDS AND MOSTLY CLOUDY SKIES AWAY FROM ANY RAIN ACTIVITY. && .PREV DISCUSSION...ISSUED AT 120 PM CDT MON JUL 16 2007...A FLASH FLOOD WATCH CONTINUES ACROSS THE RIO GRANDE VALLEY THROUGH THIS EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM AND TROUGH WHICH IS LOCATED OVER THE WESTERN GULF OF MEXICO WILL MAINTAIN A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA AT TIMES THROUGH THE MIDDLE OF THIS WEEK. LOCALIZED HEAVY RAINFALL OCCURRED OVER PORTIONS OF THE CWA LAST NIGHT AND THIS MORNING. THE SHOWER ACTIVITY HAS BEEN ABSENT SINCE MID MORNING OVER DEEP SOUTH TEXAS. THE SHOWERS AND THUNDERSTORMS CONTINUE OVER PORTIONS OF THE GULF COASTAL WATERS. THE FLASH FLOOD WATCH IS LIKELY TO BE EXTENDED INTO TUESDAY OVER ALL OF DEEP SOUTH TEXAS. THE WINDS WILL REMAIN LIGHT TO LIGHT AND VARIABLE DURING THE OVERNIGHT PERIODS AND LIGHT TO MODERATE DURING THE AFTERNOONS AND EARLY EVENINGS FROM THE SOUTHEAST THROUGH THE MIDDLE OF NEXT WEEK AS A HIGH PRESSURE RIDGE PERSISTS ACROSS THE NORTHERN GULF OF MEXICO. ANY SHOWERS OR THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING, GUSTY WINDS AND LOCALIZED HEAVY RAINFALL. HEAVY RAINFALL MAY PRODUCE FLASH FLOODING OF SMALL STREAMS, CREEKS, ARROYOS AND OTHER LOW LYING AREAS AS WELL AS STREET FLOODING. MOTORISTS SHOULD EXERCISE CAUTION WHEN DRIVING THROUGH AREAS EXPERIENCING LOCALIZED HEAVY RAINFALL. TURN AROUND DONT DROWN. && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TXZ248>257 THROUGH TUESDAY EVENING. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 55/66
Hazardous weather outlook, Jul 16, 3:27 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 327 PM CDT MON JUL 16 2007 TXZ248>257-171100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 327 PM CDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY THROUGH TUESDAY NIGHT. AN UPPER LEVEL LOW OVER THE WESTERN GULF COMBINED WITH COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...WILL INDUCE THUNDERSTORM DEVELOPMENT WITH HEAVY RAINFALL BY THROUGH THE EVENING. IF YOU ENCOUNTER WATERS OF UNKNOWN DEPTH WHILE DRIVING...TURN AROUND...DONT DROWN. ALSO...FACTOR IN THE LIKELIHOOD OF PONDED ROADWAYS WHILE DRIVING AND SLOW DOWN. ALWAYS DRIVE DEFENSIVELY DURING HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE UPPER LEVEL LOW AND TROPICAL MOISTURE WILL REMAIN OVER THE REGION AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY EVENING. THE THREAT OF LOCALLY HEAVY RAINS WILL CONTINUE ACROSS MOST OF DEEP SOUTH TEXAS THROUGH THE MIDDLE OF THE WEEK. ALONG WITH THE HEAVY RAIN POTENTIAL...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER OUR REGION TUESDAY AND WEDNESDAY...WITH A TROPICAL AIRMASS AND THE CHANCE FOR HEAVY RAINS CONTINUING THROUGH SUNDAY. ALSO...A MODERATE RISK OF RIP CURRENTS IS POSSIBLE EACH DAY AT LOCAL BEACHES WITH MARINE WARNING POSSIBLE AS STRONG THUNDERSTORMS MOVE OVER OUR GULF WATERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH WEDNESDAY...AND POSSIBLY BEYOND THIS PERIOD.
In the hours before
Special weather statement, Jul 16, 3:59 PM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 359 PM CDT MON JUL 16 2007 TXZ248-162130- ZAPATA TX- 359 PM CDT MON JUL 16 2007 ...STRONG THUNDERSTORMS CONTINUE TO AFFECT PORTIONS OF ZAPATA COUNTY... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TRACKING STRONG THUNDERSTORMS OVER CENTRAL ZAPATA COUNTY MOVING NORTH AT 10 MPH. SMALL HAIL AND GUSTY WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. BC
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:18 PM CDT | Flash Flood Warning | BRO | Starr | 57 min |
| Jul 16, 10:16 PM CDT | Flash Flood Warning | BRO | Hidalgo | 119 min |
| Jul 17, 4:32 AM CDT | Special Marine Warning | BRO | 58 min | |
| Jul 17, 5:45 AM CDT | Special Marine Warning | BRO | 60 min | |
| Jul 17, 1:26 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 7 hr |
| Jul 17, 3:36 PM CDT | Flash Flood Warning | BRO | Zapata | 84 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.